Alert archive / California / Wind Advisories in 2015
Wind Advisory 1, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 21, 2015, 9:22 AM PST for 4 counties in California. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2015, 9:22 AM PST (17:22 UTC)
- Expired
- Jan 22, 2015, 2:00 PM PST
- In force
- 29 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
673 WWUS76 KSGX 211722 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 922 AM PST WED JAN 21 2015 ...LOCALLY GUSTY EAST TO NORTHEAST WINDS THROUGH THURSDAY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY EAST TO NORTHEAST WINDS THROUGH THURSDAY. STRONGEST WINDS TODAY WILL BE IN THE SANTA ANA MOUNTAINS...THEN THE WINDS WILL MOSTLY BE IN THE SAN DIEGO COUNTY MOUNTAINS AND FOOTHILLS AND THE INLAND EMPIRE...ESPECIALLY BELOW BANNING PASS...TONIGHT THROUGH THURSDAY. LOCAL GUSTS WILL EXCEED 50 MPH...ESPECIALLY JUST WEST OF THE MOUNTAIN CRESTS. WINDS WILL DIMINISH THURSDAY AFTERNOON...BUT STRONGER WIND IS LIKELY SATURDAY. CAZ057-220200- /O.NEW.KSGX.WI.Y.0001.150121T1722Z-150122T1900Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 922 AM PST WED JAN 21 2015 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THURSDAY. * WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS AROUND 50 MPH. * TIMING...THROUGH THURSDAY MORNING. * LOCATION...NEAR AND JUST SOUTHWEST OF MOUNTAIN CRESTS AND THROUGH SOME CANYONS. * IMPACTS...STRONG WINDS CAN BRING DOWN TREE BRANCHES AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL MOSTLY DIMINISH BY MIDDAY THURSDAY...BUT STRONGER WIND IS LIKELY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-050-058-220200- /O.NEW.KSGX.WI.Y.0001.150122T0600Z-150122T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 922 AM PST WED JAN 21 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST THURSDAY. * WINDS...EAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS AROUND 50 MPH. * TIMING...MAINLY LATE TONIGHT THROUGH MIDDAY THURSDAY. * LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS...AND THROUGH SOME CANYONS. * IMPACTS...STRONG WINDS CAN BRING DOWN TREE BRANCHES AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL MOSTLY DIMINISH EARLY THURSDAY AFTERNOON...BUT STRONGER WIND IS LIKELY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
5 follow-up statements
412 WWUS76 KSGX 220134 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 534 PM PST WED JAN 21 2015 ...LOCALLY GUSTY EAST TO NORTHEAST WINDS THROUGH THURSDAY... .A SURFACE HIGH OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY EAST TO NORTHEAST WINDS THROUGH THURSDAY. WINDS WILL IMPACT THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND FOOTHILLS...THE INLAND EMPIRE...AND SANTA ANA MOUNTAINS. LOCAL GUSTS WILL EXCEED 50 MPH...ESPECIALLY JUST WEST OF THE MOUNTAIN CRESTS. WINDS WILL DIMINISH THURSDAY AFTERNOON...WITH ANOTHER PERIOD OF STRONG WINDS ARRIVING ON SATURDAY. CAZ057-220645- /O.CON.KSGX.WI.Y.0001.000000T0000Z-150122T1900Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 534 PM PST WED JAN 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THURSDAY... * WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS AROUND 50 MPH. * TIMING...THROUGH THURSDAY MORNING. * LOCATION...NEAR AND JUST SOUTHWEST OF MOUNTAIN CRESTS AND THROUGH SOME CANYONS. * IMPACTS...STRONG WINDS CAN BRING DOWN TREE BRANCHES AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DIMINISH BY MIDDAY THURSDAY...BUT STRONGER WINDS ARE LIKELY ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-050-058-220645- /O.CON.KSGX.WI.Y.0001.150122T0600Z-150122T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 534 PM PST WED JAN 21 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST THURSDAY... * WINDS...EAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS AROUND 50 MPH. * TIMING...LATE TONIGHT THROUGH EARLY THURSDAY AFTERNOON. * LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS...AND THROUGH SOME CANYONS. STRONGEST WINDS LIKELY BELOW THE BANNING PASS AND OVER THE MOUNTAINS AND FOOTHILLS OF SAN DIEGO COUNTY. * IMPACTS...STRONG WINDS CAN BRING DOWN TREE BRANCHES AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DIMINISH EARLY THURSDAY AFTERNOON...BUT STRONGER WINDS WILL RETURN BY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
274 WWUS76 KSGX 220556 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 956 PM PST WED JAN 21 2015 ...LOCALLY GUSTY EAST TO NORTHEAST WINDS THROUGH THURSDAY... .A SURFACE HIGH OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY EAST TO NORTHEAST WINDS THROUGH THURSDAY. WINDS WILL IMPACT THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND FOOTHILLS...THE INLAND EMPIRE...AND SANTA ANA MOUNTAINS. LOCAL GUSTS WILL EXCEED 50 MPH...ESPECIALLY JUST WEST OF THE MOUNTAIN CRESTS. WINDS WILL DIMINISH THURSDAY AFTERNOON...WITH ANOTHER PERIOD OF STRONG WINDS ARRIVING ON SATURDAY. CAZ057-221400- /O.CON.KSGX.WI.Y.0001.000000T0000Z-150122T1900Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 956 PM PST WED JAN 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THURSDAY... * WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS AROUND 50 MPH. * TIMING...THROUGH THURSDAY MORNING. * LOCATION...NEAR AND JUST SOUTHWEST OF MOUNTAIN CRESTS AND THROUGH SOME CANYONS. * IMPACTS...STRONG WINDS CAN BRING DOWN TREE BRANCHES AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DIMINISH BY MIDDAY THURSDAY...BUT STRONGER WINDS ARE LIKELY ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-050-058-221400- /O.CON.KSGX.WI.Y.0001.150122T0600Z-150122T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 956 PM PST WED JAN 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY... * WINDS...EAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS AROUND 50 MPH. * TIMING...THROUGH EARLY THURSDAY AFTERNOON. * LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS...AND THROUGH SOME CANYONS. STRONGEST WINDS LIKELY BELOW THE BANNING PASS AND OVER THE MOUNTAINS AND FOOTHILLS OF SAN DIEGO COUNTY. * IMPACTS...STRONG WINDS CAN BRING DOWN TREE BRANCHES AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DIMINISH EARLY THURSDAY AFTERNOON...BUT STRONGER WINDS WILL RETURN BY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BA
857 WWUS76 KSGX 221203 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 403 AM PST THU JAN 22 2015 ...GUSTY EAST TO NORTHEAST WINDS THIS MORNING... .GUSTY WINDS WILL IMPACT THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND FOOTHILLS...THE INLAND EMPIRE...AND SANTA ANA MOUNTAINS. WINDS WILL DIMINISH THIS AFTERNOON. ANOTHER PERIOD OF STRONG WINDS WILL DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO SATURDAY...POSSIBLY SEVERE IN THE MORE WIND PRONE LOCATIONS. CAZ057-221900- /O.CON.KSGX.WI.Y.0001.000000T0000Z-150122T1900Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 403 AM PST THU JAN 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH THIS MORNING. * LOCATION...NEAR AND JUST SOUTHWEST OF MOUNTAIN CRESTS AND THROUGH CANYONS. * IMPACTS...STRONG WINDS CAN BRING DOWN BRANCHES AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DIMINISH BY MIDDAY...BUT STRONGER WINDS ARE LIKELY AGAIN LATE FRIDAY INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-050-058-221900- /O.CON.KSGX.WI.Y.0001.000000T0000Z-150122T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 403 AM PST THU JAN 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * WINDS...EAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 50 MPH THROUGH MIDDAY. * LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS AND THROUGH CANYONS SUCH AS BELOW THE BANNING PASS AND OVER THE MOUNTAINS AND FOOTHILLS OF SAN DIEGO COUNTY. * IMPACTS...STRONG WINDS CAN BRING DOWN BRANCHES AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DIMINISH BY EARLY AFTERNOON...BUT STRONGER WINDS WILL RETURN FOR LATE FRIDAY INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
398 WWUS76 KSGX 221902 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1102 AM PST THU JAN 22 2015 ...GUSTY EAST TO NORTHEAST WINDS THIS MORNING... .GUSTY EAST TO NORTHEAST WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON...THEN GRADUALLY DIMINISH. STRONGEST WINDS WILL BE IN THE SAN DIEGO COUNTY MOUNTAINS AND WESTERN FOOTHILLS. STRONGER WINDS WILL DEVELOP FRIDAY EVENING AND CONTINUE THROUGH SATURDAY. CAZ057-222015- /O.EXP.KSGX.WI.Y.0001.000000T0000Z-150122T1900Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 1102 AM PST THU JAN 22 2015 ...WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING... MOST WIND GUSTS WILL BE BELOW 40 MPH THE REST OF TODAY. $$ CAZ048-050-058-222200- /O.CON.KSGX.WI.Y.0001.000000T0000Z-150122T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 1102 AM PST THU JAN 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...EAST TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 50 MPH THROUGH EARLY AFTERNOON. * LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS AND THROUGH CANYONS SUCH AS BELOW THE BANNING PASS AND OVER THE MOUNTAINS AND FOOTHILLS OF SAN DIEGO COUNTY. * IMPACTS...STRONG WINDS CAN BRING DOWN BRANCHES AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DIMINISH BY EARLY AFTERNOON...BUT STRONGER WINDS WILL RETURN FOR LATE FRIDAY INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
624 WWUS76 KSGX 222201 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 201 PM PST THU JAN 22 2015 ...OFFSHORE FLOW TO STRENGTHEN FRIDAY NIGHT AND SATURDAY... .LOCALLY GUSTY WINDS WILL CONTINUE THROUGH FRIDAY NEAR THE MOUNTAIN CREST AND THROUGH PASSES AND CANYONS...THOUGH MOST GUSTS WILL BE LESS THAN 40 MPH. STRONGER WINDS FROM THE NORTHEAST WILL DEVELOP FRIDAY NIGHT AND CONTINUE THROUGH SATURDAY EVENING. LOCAL WIND GUSTS COULD REACH 75 MPH JUST DOWNWIND FROM MOUNTAIN CRESTS AND THROUGH CANYONS...ESPECIALLY IN THE THE SANTA ANA MOUNTAINS AND FOOTHILLS...BELOW CAJON PASS AND IN THE SAN DIEGO COUNTY MOUNTAINS. WINDS WILL GRADUALLY DIMINISH LATE SATURDAY NIGHT. CAZ048-050-058-230615- /O.EXP.KSGX.WI.Y.0001.000000T0000Z-150122T2200Z/ /O.NEW.KSGX.HW.A.0001.150124T0600Z-150125T0600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 201 PM PST THU JAN 22 2015 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. * WINDS...EAST TO NORTHEAST WINDS 20 TO 40 MPH WITH GUSTS TO 60 MPH. ISOLATED BRIEF GUSTS TO 75 MPH. * TIMING...FRIDAY NIGHT THROUGH SATURDAY EVENING. * LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS AND THROUGH CANYONS SUCH AS BELOW THE BANNING PASS AND OVER THE MOUNTAINS AND FOOTHILLS OF SAN DIEGO COUNTY. * IMPACTS...STRONG WINDS CAN BRING DOWN TREES...POWER LIGHTS AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL GRADUALLY DIMINISH LATE SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ042-055>057-230615- /O.NEW.KSGX.HW.A.0001.150124T0600Z-150125T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 201 PM PST THU JAN 22 2015 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. * WINDS...EAST TO NORTHEAST WINDS 20 TO 40 MPH WITH GUSTS TO 60 MPH. ISOLATED BRIEF GUSTS TO 75 MPH. * TIMING...FRIDAY NIGHT THROUGH SATURDAY EVENING. * LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS AND THROUGH CANYONS SUCH AS BELOW THE BANNING PASS AND OVER THE MOUNTAINS AND FOOTHILLS OF SAN DIEGO COUNTY. * IMPACTS...STRONG WINDS CAN BRING DOWN TREES...POWER LIGHTS AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL GRADUALLY DIMINISH LATE SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MAXWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 21, 2:15 AM PST, 7 hours 7 minutes earlier.
Area forecast discussion, Jan 21, 2:15 AM PST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 215 AM PST WED JAN 21 2015 .SYNOPSIS... A DEEP MARINE LAYER WITH EXTENSIVE LOW CLOUDS IN THE COASTAL BASIN WILL BE REPLACED BY DRY NORTHEAST FLOW AND SUNSHINE TODAY. OFFSHORE FLOW WILL CONTINUE THROUGH THE WEEKEND...WITH STRONGEST FOOTHILL WINDS ON THURSDAY AND SATURDAY. BUILDING HIGH PRESSURE WILL PUSH DAYTIME TEMPERATURES WELL ABOVE AVERAGE. NEXT WEEK A LOW PRESSURE SYSTEM TO THE SOUTH WILL DRAW UP TROPICAL MOISTURE THAT COULD BRING RAIN MONDAY AND TUESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A WEAK TROUGH OF LOW PRESSURE DEEPENED THE MARINE LAYER LAST NIGHT TO ALLOW LOW CLOUDS TO FILL NEARLY THE ENTIRE COASTAL BASIN THIS MORNING. AS THE TROUGH MOVES EAST THE HIGH CLOUDS HAVE DEPARTED WITH IT. SOME LOWER VISIBILITY WAS NOTED...BUT NOT MUCH IF ANY DENSE FOG. THE DEPARTING TROUGH WILL PROVIDE SOME UPPER SUPPORT FOR OFFSHORE FLOW TO DEVELOP TODAY. THIS WILL SWEEP OUT THE LOW CLOUDS RAPIDLY THIS MORNING...ALTHOUGH PROBABLY NOT SUCH A CLEAN SWEEP IN SAN DIEGO COUNTY. WINDS THROUGH THE CORRIDOR FROM CAJON PASS TO ORANGE COUNTY WILL DEVELOP TODAY WITH A FEW GUSTS TOPPING 40 MPH. WE LOSE SOME UPPER SUPPORT TONIGHT INTO THURSDAY...BUT OFFSHORE SURFACE PRESSURE GRADIENTS TIGHTEN UP FOR MORE WIDESPREAD GUSTY WINDS IN THE FAVORED FOOTHILL LOCATIONS. SKIES WILL BE MOSTLY SUNNY WITH SOME HIGH CLOUDS. FRIDAY WILL BE SUNNIER WITH WEAKER OFFSHORE WINDS. A SMALL SHORTWAVE WILL ROTATE THROUGH CALIFORNIA AND HEAD SOUTHWEST ON SATURDAY. THIS WILL BRING STRONGER UPPER SUPPORT TO BOOST OFFSHORE WINDS SATURDAY MORNING. THESE WINDS WILL FADE A BIT ON SUNDAY BUT SKIES WILL CONTINUE CLEAR. HIGH PRESSURE ALOFT WILL BUILD CONSIDERABLY OVER CALIFORNIA FOR THE WEEKEND AND DAYTIME TEMPERATURES WILL HEAD INTO THE LOWER 80S FOR SOME PLACES. AT THE SAME TIME A WEAK LOW PRESSURE CIRCULATION TO THE SOUTH WILL BEGIN TO DRAW COPIOUS MOISTURE NORTHWARD STRAIGHT FROM THE TROPICS. THIS IS NOT A COMMON OCCURRENCE IN THE DEAD OF WINTER. THE MOISTURE IS DEEP...BUT THERE APPEARS TO BE NOT MUCH TRIGGER MECHANISM TO TURN THAT STUFF INTO RAIN. WITH THAT MUCH MOISTURE SATURATING OUR ATMOSPHERE IT PROBABLY WILL NOT MATTER. MODELS HAVE ACTUALLY COME INTO SURPRISINGLY GOOD AGREEMENT ON THE LOCATION AND TIMING OF THIS MOISTURE PLUME. IT MIGHT BE DUMB LUCK AND I WOULD NOT BE SURPRISED TO SEE MODELS STRUGGLE TO RESOLVE THE DETAILS OF THIS FEATURE IN THE NEXT FEW DAYS. EVEN SO...CONFIDENCE AND POPS ARE GROWING FOR SOME RAIN LATER MONDAY THROUGH TUESDAY. THE AIR FROM TROPICAL ORIGINS WOULD MAKE FOR AN INTERESTING MIDWINTER STORM WITH NO MOUNTAIN SNOW...NO WIND...AND TEMPS IN THE 70S. && .AVIATION... 210940Z...COASTS/VALLEYS...STRATUS WITH BASES 1500-2000 FT MSL AND TOPS TO 2800 FT MSL GRADUALLY CLEARING TOWARDS THE COAST 16-18Z. AREAS OF VIS 3-5SM IN BR/HZ...LOCALLY 2SM OR LESS IN THE VALLEYS...BECOMING UNRESTRICTED BY 20Z. MOSTLY CLEAR WITH UNRESTRICTED VIS THIS AFTERNOON THROUGH THU MORNING. NORTH-NORTHEAST WINDS WITH SFC GUSTS TO 25 KT DEVELOPING BELOW THE PASSES AND CANYONS BY EARLY THIS AFTERNOON AND STRENGTHENING TONIGHT. AREAS OF LLWS AND MOD UDDFS POSSIBLE NEAR THE FOOTHILLS OF THE SAN BERNARDINO AND SANTA ANA MOUNTAINS TONIGHT...INCLUDING VCNTY KONT AND KSNA. MOUNTAINS/DESERTS...NORTH-NORTHEAST WINDS 20-30KT DEVELOPING OVER THE SAN BERNARDINO AND SANTA ANA MOUNTAINS LATE THIS MORNING. WINDS STRENGTHENING TO 30-40KT TONIGHT INTO THURSDAY MORNING. MOD UDDFS AND LLWS POSSIBLE OVER AND S/SW OF THE MOUNTAINS. OTHERWISE MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH THU MORNING. && .MARINE... 245 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH SUNDAY. && .BEACHES... 245 AM...ELEVATED SURF AND HIGH TIDES NEAR 7 FEET MAY PRODUCE MINOR TIDAL OVERFLOW THIS MORNING AT LOW-LYING BEACHES. SURF OF 2 TO 5 FEET COMBINED WITH LARGE TIDAL SWINGS WILL GENERATE STRONG RIP CURRENTS THROUGH MID MORNING. CONDITIONS WILL IMPROVE THIS AFTERNOON. FOR DETAILS...SEE THE BEACH HAZARDS STATEMENT (LAXCFWSGX). A LARGE...LONG-PERIOD WEST-NORTHWEST SWELL ARRIVING IN THE COASTAL WATERS THIS WEEKEND WILL LIKELY GENERATE HIGH SURF AND STRONG RIP CURRENTS AT THE ORANGE AND SAN DIEGO COUNTY BEACHES. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... BEACH HAZARDS STATEMENT UNTIL 11 AM TODAY FOR THE BEACHES. && PUBLIC...MM AVIATION/MARINE/BEACHES...SS
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.